Top
10
Doctor insights on: What Psychiatric Medications May Have The Side Effect Of Decreased Appetite

Share
Dr. Lynne Weixel
91 doctors shared insights

Markedly Decreased Appetite (Definition)

Markedly decreased appetite (anorexia) is a symptom in which a person has little appetite (little desire to eat food). Anorexia nervosa, however, is a psychiatric disorder in which a "too skinny" person believes she is too fat, and has an abnormal fear of eating ...Read more


3

3
What is the psychiatric drug with the least....Side effects. I am very sensitive to drugs. I have anxiety depression, fibro, and other chronic pain?

What is the psychiatric drug with the least....Side effects. I am very sensitive to drugs. I have anxiety depression, fibro, and other chronic pain?

No single one: All psychiatric meds have side effects. Ssris are the treatment of choice for anxiety/depression not bc they work better than older antidepressants, but bc they have fewer side effects. For someone who is particularly sensitive to meds, it is typically helpful to start the med at 1/4-1/2 of the normal starting dose. This allows the body to adjust. This should be discussed with your doctor. ...Read more

See 3 more doctor answers
4

4
R- side neck pain, decreased appetite, weightloss, drenching night sweats, on/off thyroid swelling dry cough. Clean blood, x-ray, & u/s. Not lymphoma?

R- side neck pain, decreased appetite, weightloss, drenching night sweats, on/off thyroid swelling dry cough. Clean blood, x-ray, & u/s. Not lymphoma?

Many possibilities.: Lymphoma usually isn't painful, but the other symptoms could fit. However, there are a number of other possibilities. The thyroid swelling is suspicious for thyroiditis. If that is ruled out, ct scan of neck, chest, abdomen and pelvis may be helpful, or possibly a pet/ct. Various infections, and autoimmune diseases can cause similar symptoms to malignancies. ...Read more

See 1 more doctor answer
5

5
Abdo pain-right side near belly button since thursday pm with severe nausea,bloating,decreased appetite ?

Abdominal pain: Appendicitis is still the most common cause of persistent right sided abdominal discomfort and since your symptoms have been present for this long, you must be examined preferably in the emergency room now. ...Read more

6

6
Sharp pain in lower back on both left & right side, body fatigue, nausea, decreased appetite, & burning w/ urination. Could it be a kidney infection?

Uti.: Sounds like a urinary tract infection. If you don't have fever, vomiting, or mid back (flank ) pain, I doubt that it has spread to your kidney. But it can if you don't get seen and treated properly. Go to an UC or call your doc today. ...Read more

7

7
Lwr R abdominal pain(severe) thats been there for weeks.Nausea,vomiting,constipation,decreased appetite+sleep.Pain moved towards R side+uppr abdo.Help?

Lwr R abdominal pain(severe) thats been there for weeks.Nausea,vomiting,constipation,decreased appetite+sleep.Pain moved towards R side+uppr abdo.Help?

Have you see a doc?: That sounds pretty significant. If you haven't been evaluated by a doctor for this yet I would certainly do that right away. You could have a colon problem, gall bladder issue or even a kidney stone. ...Read more

9

9
Are psychiatric medications really safe? I'm upset that i took them and at everyone who suggested i take them. I feel they are jealous and want to cur

Are psychiatric medications really safe? I'm upset that i took them and at everyone who suggested i take them. I feel they are jealous and want to cur

Safer that cars.: Psychiatric medications are safe when used appropriately and under medical supervision. Taken in too high a dosage, in wrong combinations, or for too long can cause suffering or , in overdose, death. So can some vitamins and minerals.. All medications are like tools, use the right one for the right problem and life can be better. Bur fix the faucet with a hammer. ...Read more

See 2 more doctor answers
10

10
Can psychiatric medications be viewed as neuroprotective? Is there any longterm harm to taking it if no problems. Once you start you can't stop? Preven

Can psychiatric medications be viewed as neuroprotective? Is there any longterm harm to taking it if no problems. Once you start you can't stop? Preven

Yes neuroprotective: Psychiatric illness results in loss of brain cells. Medication help preserve gray matter and every day functioning. Depending on your diagnoses, if you have bipolar disorder or schizophrenia you should never go off of medications unless you have side effects and then should switch to another agent. For depression, first episode, stay on for one year, second episode for 3 years, 3rd life... ...Read more

See 1 more doctor answer
Dr. Darrin Cunningham
2 doctors shared insights

Side Effect (Definition)

In medicine, a side effect is an effect, whether therapeutic or adverse, that is secondary to the one intended; although the term is predominantly employed to describe adverse effects, it can also apply to beneficial, but unintended, consequences of the ...Read more


Dr. Heidi Fowler
1,636 doctors shared insights

Psychiatry (Definition)

Psychiatry is the field of medicine that deals with the study and ...Read more